MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542914
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.(b)(6).(b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported via medwatch form 070028-2020-01 that a (b)(6) caucasian female patient underwent a breast reconstruction primary with mentor siltex contour profile moderate 425cc and experienced deflation on the left breast implant and bilateral capsular contracture.The patient experienced diastasis recti.The patient had a history of breast carcinoma, bilateral mastectomies.As a result, the patient had undergone removal and replacement with mentor breast implant of unknown type on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 2/25/2020, the mentor failure analysis lab has received the device for evaluation.On 3/2/2020, during visual evaluation of the device it was observed to be ruptured.The evaluation determined that the rupture was caused by the stress occasioned to the shell by the capsular contracture.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.¿ an investigation of the returned device was performed, and mentor could not uncover any device failure that we could connect to the reported medical symptoms, however complaint information will be included in complaint trending that is reviewed by quality assurance to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE MODERATE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9617886
Report Number1645337-2020-01118
Device Sequence Number2738944
Product Code FWM
UDI-Device Identifier00081317001881
UDI-Public00081317001881
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2010
Device Model Number3542914
Device Catalogue Number3542914
Device Lot Number5677103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 01/18/2020
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight73